Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 91, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 18, 2004, 6:08 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2004, 6:08 PM MST (01:08 UTC)
- Expired
- Sep 18, 2004, 7:00 PM MST
- In force
- 52 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 102 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 190111 SVRFGZ AZC005-025-190200- /X.NEW.KFGZ.SV.W.0006.040919T0108Z-040919T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 608 PM MST SAT SEP 18 2004 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA THIS INCLUDES THE CITIES OF...PRESCOTT VALLEY...PRESCOTT... COTTONWOOD...CHINO VALLEY * UNTIL 700 PM MST * AT 606 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WALKER...OR ABOUT 7 MILES SOUTHEAST OF PRESCOTT...AND MOVING NORTH AT 40 MPH. OTHER STRONG THUNDERSTORM WERE IN THE DEWEY AREA. * THE SEVERE THUNDERSTORM WILL BE NEAR... PRESCOTT AND PRESCOTT VALLEY BY 615 PM MST DEWEY THROUGH 620 PM MST 9 MILES EAST OF CHINO VALLEY BY 625 PM MST PERKINSVILLE BY 645 PM MST IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3444 11252 3437 11210 3499 11192 3505 11248 $$ BAK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:30 PM MST, 3 hours 38 minutes earlier.
Area forecast discussion, Sep 18, 2:30 PM MST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST SAT SEP 18 2004 .SYNOPSIS...SUB TROPICAL MOISTURE CONTINUES TO STREAM INTO THE STATE. SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE THIS AFTERNOON AND WILL CONTINUE THROUGH SUNDAY. THE RAIN WILL BE HEAVY AT TIMES... ESPECIALLY OVER THE HIGHER ELEVATIONS OF YAVAPAI COUNTY...GILA COUNT ...THE MOGOLLON RIM...AND THE WHITE MOUNTAINS. IN ADDITION TO THE RAIN...LOCALLY WINDY CONDITIONS ARE EXPECTED ACROSS THE REGION AS A COLD FRONT APPROACHES FROM THE WEST. THIS FRONT WILL END THE RAINFALL MONDAY AFTERNOON OR EVENING...AND WILL BRING COOLER TEMPERATURES TO MUCH OF THE STATE FOR NEXT WEEK. && .DISCUSSION...MODERATE SOUTHERLY FLOW CONTINUES ACROSS THE STATE BTWN THE DEEPENING WEST COAST TROF AND THE SOUTHERN PLAINS HIGH. GPS-IPW SHOWS LITTLE INCREASE IN MOIST FROM EARLIER THIS MORNING. HOWEVER... LOOKING AT SFC OBS AND SATELLITE IMAGERY MAIN MOISTURE POOL OVER N MEX IS MOVING TOWARD THE BORDER ATTM. AIR MASS IS BECOMING MORE UNSTABLE...ESPECIALLY IN THE WESTERN SECTIONS OF THE CWA WHERE MORNING INSOLATION WAS THE GREATEST. SPC BULLETIN MENTIONS INCREASING CAPE AND SHEAR FOR POSSIBLE SEVERE ACTIVITY THIS AFTERNOON. PWS OF NEAR AN INCH PROGGED TO PUSH UP AGAINST THE RIM AND OVER YAVAPAI COUNTY THIS EVENING. PRECIP EFFICIENCY WILL BE ENHANCED BY STRONG OROGRAPHIC FLOW AND DIVERGENCE ALOFT ASSOCIATED WITH UPPER LEVEL JET. EXPECT PRECIP TO BE HEAVY AT TIMES...ESPECIALLY FROM THE RIM SOUTHWARD AND OVER YAVAPAI COUNTY. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THOSE AREAS THRU TOMORROW. CWA WILL REMAIN UNDER CYCLONIC FLOW THRU MONDAY AS TROF MOVES INTO THE GREAT BASIN. AS THE TROF MOVES EAST LATE MONDAY NIGHT AND TUESDAY THE MOISTURE WILL BE SWEEP OUT OF THE STATE AND REPLACED BY A DRY BUT COOL FLOW FOR THE REMAINDER OF THE WEEK. DF && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH AZ ZONES 8/15/18/37/38 FROM 3 PM MST TODAY UNTIL MIDNIGHT MST SUNDAY NIGHT. &&
Hazardous weather outlook, Sep 18, 7:00 AM MST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST SAT SEP 18 2004 AZZ004>018-037>040-191400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST SAT SEP 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP SUB-TROPICAL MOISTURE WILL MOVE NORTH ACROSS THE REGION TODAY. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THROUGHOUT THE DAY...BECOMING WIDESPREAD BY MID-AFTERNOON. THE MOST FREQUENT STORMS WILL OCCUR ALONG AND JUST SOUTH OF THE MOGOLLON RIM. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH IN ADDITION TO THE RAIN. THERE IS A FLASH FLOOD WATCH IN EFFECT LATER TODAY AND SUNDAY FOR PORTIONS OF CENTRAL ARIZONA...SEE PHXFFAFGZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY NIGHT AND INTO EARLY MONDAY. LOCALLY HEAVY RAIN IS POSSIBLE ALONG AND JUST SOUTH OF THE MOGOLLON RIM. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH MONDAY. A COLD FRONT WILL BRING AN END TO THE WIND AND RAIN BY MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 5:38 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 52 min |
| Sep 18, 11:28 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 62 min |
| Sep 19, 3:47 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
| Sep 19, 4:16 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 29 min |
| Sep 19, 4:24 AM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 2 hr |
| Sep 19, 5:00 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 40 min |
| Sep 19, 5:23 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 37 min |
| Sep 19, 5:50 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 25 min |
| Sep 19, 10:10 AM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 3 hr |
| Sep 19, 2:28 PM MST | Flash Flood Warning | FGZ | Yavapai | 107 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.